MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

C.R. BARD, INC. (BASD) -3006260740 POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM); CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 05/26/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported via medwatch "the vascular access team nurse attempted insertion under ultrasound guidance of a power glide pro catheter in the patient's right upper arm cephalic vein.The vein was accessed with a needle and good blood return was obtained.The guidewire was advanced without initial resistance, but met resistance while advancing the catheter.The nurse stopped the attempt to advance, but his was ineffective.The device was removed from the patient while extending the catheter to shield the needle as the device was withdrawn.Upon inspection, the catheter appeared to be intact.The entire device was deposited in sharps container in the patient's room.A repeat ultrasound assessment was performed and found vessel difficult to visualize and an abnormal appearance suspicious for foreign object retention.Patient reported no discomfort in the affected area.Overall patient condition was unchanged.Immediately reported my findings and concerns to the intensivist who ordered a follow up ultrasound pf the affected area.The us (ultrasound) of the right upper extremity revealed a thrombosis of the cephalic vein on the right side in the arm and a 3cm segment of the catheter was noted within the cephalic vein.An mri x-ray was performed and confirmed fragment.The patient underwent a venogram by interventional radiologist and the fragment was removed.Fragment retained by hospital." add info received (b)(6) 2022: event information: what type of catheter securement was utilized? the insertion process did not get to the point of securing the catheter.Explant date: same as insertion date.
 
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of refz1119 showed no other similar product complaint(s) from this lot number.

Brand Name
POWERGLIDE PRO MIDLINE CATHETER (18G) (10CM)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
johanna de oliveira
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key14804544
Report Number3006260740-2022-02428
Device Sequence Number4613060
Product Code FOZ
UDI-Device Identifier00801741142703
UDI-Public(01)00801741142703
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162377
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 06/14/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberF118101T
Device Lot NumberREFZ1119
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/24/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age53 YR
Patient SexUnknown
Patient Weight89 KG